Change search
ReferencesLink to record
Permanent link

Direct link
A general measure of skewness
Centre of Biostochastics, Swedish University of Agricultural Sciences, Umeå.
UCSB, Santa Barbara, USA.
2012 (English)In: Statistics and Probability Letters, ISSN 0167-7152, Vol. 82, no 8, 1559-1568 p.Article in journal (Refereed) Published
Abstract [en]

A very general measure of skewness based on the quantiles is introduced, which includes several well-known measures as special cases. Sample versions of our measure may be used as test statistics for testing the hypothesis of symmetry about an unknown value. We provide large sample theory for such a statistic and discuss the asymptotic relative efficiencies of this against some competing test statistics for symmetry.

Place, publisher, year, edition, pages
Elsevier, 2012. Vol. 82, no 8, 1559-1568 p.
Keyword [en]
Measure of skewness, Bowley's coefficient of skewness, Test of symmetry, Large sample theory, Asymptotic relative efficiency
National Category
Probability Theory and Statistics
Research subject
URN: urn:nbn:se:umu:diva-81148DOI: 10.1016/j.spl.2012.04.011OAI: diva2:653023
Available from: 2013-10-02 Created: 2013-10-02 Last updated: 2014-01-20Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Ekström, Magnus
In the same journal
Statistics and Probability Letters
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 67 hits
ReferencesLink to record
Permanent link

Direct link